MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dre.Pma/510(k): k141148.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that during the removal of two non-functional leads, a laceration of the superior vena cava occurred.The complaint device, cook lead extraction evolution rl controlled-rotation dilator sheath set (product code: dre, rpn: lr-evn-11.0-rl), along with cook concomitant devices were used during the procedure: evolution shortie rl controlled-rotation dilator sheath set (lr-evn-sh-9.0-rl), steadysheath evolution shortie tissue stabilization sheath (lr-tss-sh-9.0), and steadysheath evolution tissue stabilization sheath (lr-tss-11.0).Both leads were implanted in the right atrium from the left chest through the subclavian vein.A vessel laceration occurred while the complaint device was being used; the physician suspected that a laceration had occurred.A vascular surgeon was on standby, so the patient was moved to surgery immediately.A thoracotomy was performed, and a laceration of the superior vena cava was confirmed.The bleeding was stopped, and the patient stabilized.No complications have been reported.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key11555932
Report Number2522007-2021-00014
Device Sequence Number3830314
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)230731(10)N173753
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN173753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-EVN-SH-9.0-RL; LR-TSS-11.0; LR-TSS-SH-9.0
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown